Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 3, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 7, 2015, 5:20 PM EDT for Owen County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2015, 5:20 PM EDT (21:20 UTC)
- Expired
- Apr 7, 2015, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Owen County, KY
The radar
The Louisville radar (KLVX), 108 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
359
WUUS51 KILN 072120
SVRILN
KYC187-072200-
/O.NEW.KILN.SV.W.0003.150407T2120Z-150407T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
520 PM EDT TUE APR 7 2015
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OWEN COUNTY IN NORTHERN KENTUCKY...
* UNTIL 600 PM EDT.
* AT 518 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 6
MILES SOUTHWEST OF GRATZ...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
OWEN COUNTY...INCLUDING GRATZ...ELMER DAVIS LAKE...MONTEREY...ELK
LAKE...BEECHWOOD...HARMONY...NATLEE AND NEW COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8490 3842 8489 3843 8493 3842 8495
3843 8497 3847 8496 3848 8499 3851 8501
3850 8500 3853 8467 3848 8462 3847 8458
3836 8471 3833 8480
TIME...MOT...LOC 2120Z 273DEG 31KT 3844 8502
HAIL...1.00IN
WIND...60MPH
$$
SITES2 follow-up statements
533
WWUS51 KILN 072137
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
537 PM EDT TUE APR 7 2015
KYC187-072200-
/O.CON.KILN.SV.W.0003.000000T0000Z-150407T2200Z/
OWEN KY-
537 PM EDT TUE APR 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN OWEN COUNTY...
AT 536 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
WEAKENED. THIS STORM WAS LOCATED NEAR MONTEREY...MOVING EAST AT 35
MPH.
STORM HAZARDS INCLUDE...
WINDS TO 60 MPH...
QUARTER SIZE HAIL...
THIS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN OWEN COUNTY...
INCLUDING ELK LAKE...BEECHWOOD...HARMONY...NATLEE AND NEW COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING. STAY AWAY FROM WINDOWS AND DOORS
UNTIL THIS STORM HAS PASSED.
TO REPORT SEVERE WEATHER...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3838 8490 3842 8489 3843 8493 3842 8495
3843 8497 3847 8496 3848 8499 3851 8501
3850 8500 3853 8467 3848 8462 3847 8458
3836 8471 3833 8480
TIME...MOT...LOC 2137Z 273DEG 31KT 3843 8483
HAIL...1.00IN
WIND...60MPH
$$
SITES657
WWUS51 KILN 072145
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
545 PM EDT TUE APR 7 2015
KYC187-072156-
/O.CAN.KILN.SV.W.0003.000000T0000Z-150407T2200Z/
OWEN KY-
545 PM EDT TUE APR 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OWEN COUNTY HAS BEEN
CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING
YOUR REPORT VIA SOCIAL MEDIA.
LAT...LON 3838 8490 3842 8489 3843 8493 3842 8495
3843 8497 3847 8496 3848 8499 3851 8501
3850 8500 3853 8467 3848 8462 3847 8458
3836 8471 3833 8480
TIME...MOT...LOC 2146Z 273DEG 31KT 3843 8473
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 4:26 PM EDT, 54 minutes earlier.
Area forecast discussion, Apr 7, 4:26 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 426 PM EDT TUE APR 7 2015 .SYNOPSIS... A SLOW MOVING FRONTAL BOUNDARY CONTAINING PLENTIFUL MOISTURE WILL BE ENHANCED BY SEVERAL WAVES OF LOW PRESSURE...KEEPING SHOWERS AND THUNDERSTORMS IN THE FORECAST TONIGHT THROUGH THURSDAY. A VIGOROUS COLD FRONT IS FORECAST TO MOVE ACROSS THE AREA EARLY FRIDAY. HIGH PRESSURE AND A DRY AIRMASS ARE EXPECTED ON SATURDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... FRONT LIES NEAR THE NORTHERN BORDER OF THE FA. FRONT IS DELINEATED BY WINDS THAT HAVE BECOME SOUTH OVER MOST OF THE AREA EXCEPT IN THE FAR NORTH WHERE LOW LEVEL FLOW REMAIN NORTHEAST. CURRENT TEMPS SHOW 60S IN MOST LOCATIONS WITH LOW 50S NORTH OF THE BOUNDARY. ON RADAR...SHOWERS AND A FEW THUNDERSTORMS ARE EVIDENT OVER NORTHERN KENTUCKY MAINLY NEAR LOUISVILLE. EXPECT THOSE SHOWERS TO PUSH EAST ACROSS THE SOUTHERN PORTION OF THE FA SO WENT WITH CATEGORICAL POPS THERE. HEAVIER RAINFALL HAS BEEN SOUTH OF OUR FA AND EXPECT THAT TREND TO CONTINUE...SO DECIDED AGAINST A FLOOD WATCH FOR TONIGHT. ANOTHER PATCH OF SHOWERS IS OCCURRING OVER CENTRAL OHIO. COVERAGE OF SHOWERS CALLS FOR LIKELY POPS INTO THIS EVENING UNTIL THE BULK OF THE SHOWERS TRANSLATE EASTWARD. LOWS ARE FORECAST TO VARY FROM THE UPPER 40S FAR NORTH IN THE VICINITY OF THE FRONT...UP TO AROUND 60 FARTHER SOUTH IN THE WARM SECTOR. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... FRONTAL BOUNDARY WILL REMAIN IN THE AREA THROUGH THURSDAY UNTIL A SURGE OF JET STREAM ENERGY PUSHES A COLD FRONT ACROSS THE REGION LATE THURSDAY NIGHT. THOUGH IT IS DIFFICULT TO PINPOINT LOCATION DURATION AND AMOUNT DURING THIS PERIOD DUE TO PROBLEMS IN HANDLING CONVECTION...SHOWERS AND THUNDERSTORMS WILL BE IN THE AREA FOR MOST OF THIS PERIOD. CURRENT INDICATIONS ARE THAT SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON WEDNESDAY WHEN A RATHER POTENT SHORT WAVE IS FORECAST TO PROVIDE ENHANCED LIFT ALONG THE BOUNDARY AROUND THE TIME OF PEAK HEATING. SPC HAS PLACED THE AREA IN A MARGINAL RISK FOR SEVERE WEATHER...MAINLY DUE TO POSSIBILITY OF ELEVATED CONVECTION PRODUCING LARGE HAIL. AFTER A BRIEF LULL WEDNESDAY NIGHT WITH LOSS OF DAYTIME HEATING...A STRONG COLD FRONT WILL FORM TO THE WEST ON THURSDAY BEFORE PUSHING INTO THE AREA ON THURSDAY NIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA BY FRIDAY MORNING. STRENGTHENING WIND FIELDS AHEAD OF THE COLD FRONT WILL AID IN THUNDERSTORM FORMATION...STRENGTH AND LONGEVITY. SPC HAS PLACED SOME WESTERN COUNTIES IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THEIR DAY 3 OUTLOOK. EXPECT SEVERE THREAT TO PERSIST THURSDAY NIGHT AS THE FRONT PROGRESSES ACROSS OHIO...THOUGH LOSS OF DAYTIME HEATING SHOULD ALLOW CONVECTION TO WEAKEN BY LATE THURSDAY NIGHT. PWAT WILL REMAIN AROUND 200 PERCENT OF NORMAL OR MORE THROUGH THE PERIOD AND LOCALIZED FLOODING WILL REMAIN POSSIBLE DUE TO PRECIP RESULTING FROM THE PERSISTENT CONVERGENCE AND LIFT OF THE DEEP MOISTURE ALONG THE BOUNDARY. TEMPERATURES WILL BE ABOVE NORMAL...WITH HIGHS IN THE 70S AND LOWS IN THE 50S AND 60S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... THE 12Z NAM HAS TRENDED A LITTLE FASTER WITH THE FRONT FOR FRIDAY MORNING AND IS NOW CLOSER IN LINE WITH THE GFS...AND BOTH ARE ABOUT SIX HOURS SLOWER THAN THE 12Z ECWMF AND CMC. GIVEN THE OVERALL CONSISTENTLY FASTER TREND OF THE MODELS THE PAST FEW DAYS...WILL GO WITH MORE OF A ECMWF/GFS BLEND AND SPEED UP FROPA SOMEWHAT FOR FRIDAY. WITH THIS IN MIND WILL RANGE POPS FROM SLIGHT CHANCE ACROSS THE NORTHWEST TO CATEGORICAL SOUTHEAST AT THE START OF THE PERIOD...AND THEN QUICKLY TAPER THEM OFF WEST TO EAST THROUGH 18Z. WITH THIS SOMEWHAT FASTER SOLUTION...WILL ALSO TRIM BACK TEMPS A DEGREE OR TWO WITH HIGHS RANGING FROM THE UPPER 50S NORTHWEST TO MID 60S SOUTHEAST ON FRIDAY. SURFACE HIGH PRESSURE AND A DRIER AIRMASS WILL BUILD INTO THE AREA FRIDAY NIGHT INTO SATURDAY BEFORE SLIDING OFF TO THE EAST THROUGH THE DAY ON SUNDAY. HIGHS ON SATURDAY WILL BE NEAR OR SLIGHTLY BELOW NORMAL...RANGING FROM THE MID/UPPER 50S NORTH TO LOW 60S SOUTH. AS WE START TO GET INTO SOME RETURN FLOW...HIGHS ON SUNDAY WILL PUSH UP INTO THE 60S ACROSS THE ENTIRE FA. LOWS FRIDAY NIGHT AND SATURDAY NIGHT WILL BE DEPENDENT ON HOW FAST THE HIGH BUILDS IN AND THEN PUSHES OFF TO THE EAST. WE MAY END UP WITH THE BEST RADIATIONAL COOLING ACROSS OUR WEST FRIDAY NIGHT/SATURDAY MORNING AND THEN OUR EAST FOR SATURDAY NIGHT/SUNDAY MORNING. WILL GENERALLY KEEP LOWS IN THE UPPER 30S TO LOWER 40S BOTH NIGHTS...BUT SOME COLDER READINGS WILL BE POSSIBLE IF OPTIMAL RADIATIONAL COOLING DEVELOPS. IN DEVELOPING WAA...EXPECT SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS TO DEVELOP SUNDAY NIGHT. PCPN SHOULD THEN BECOME MORE WIDESPREAD MONDAY INTO MONDAY NIGHT AS SHORTWAVE ENERGY PUSHES EAST TOWARD THE REGION. EXPECT HIGHS ON MONDAY IN THE UPPER 60S TO LOWERS 70S. AS THE SHORT WAVE PUSHES OFF TO THE EAST...PCPN SHOULD TAPER OFF THROUGH THE DAY ON TUESDAY WITH HIGHS GENERALLY IN THE 60S. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... AT 18Z....WIDESPREAD IFR/MVFR CIGS AND MVFR VSBYS CONTINUED ACROSS THE OHIO VALLEY - ESPECIALLY IN VCTY OF A STALLED FRONT THROUGH CNTL IND/CNTL OH. DISORGANIZED AREAS OF SHOWERS AND A FEW STORMS CONTINUE ACROSS THE SITES...THE HEAVIEST CONFINED TO MORE UNSTABLE PORTIONS OF KY/IND/IL. THROUGH THE TAF CYCLE...EXPECT THE FRONT HANGING THROUGH CNTL IND/OH TO REMAIN QUASI-STATIONARY AND LIKELY WILL BE A REGION OF LOWER CIGS/VSBY WITH MODEST SURFACE CONVERGENCE. THIS WILL MANIFEST ESPECIALLY AFTER DARK WHEN IT APPEARS /PER STATISTICAL GUIDANCE AND FORECAST SOUNDINGS/ THAT AMPLE LOW LEVEL SATURATION WILL CONTINUE. THUS...HAVE CIGS RAISING A LITTLE THROUGH THIS AFTERNOON BEFORE FALLING BACK DOWN OVERNIGHT...WITH ACCOMPANYING MVFR VSBY RESTRICTIONS. SOME IFR CIGS ARE LIKELY AT ALL SITES GIVEN WEAK FLOW...AND HIGH MOISTURE LEVELS. IN TERMS OF PRECIPITATION...EXPECT THE HEAVIEST/WIDESPREAD ACTIVITY AT LEAST THROUGH 06Z TO BE SOUTH OF THE TAF SITES. HOWEVER...THERE WILL BE AREAS OF SHOWERS/FEW STORMS ROLLING FROM WEST TO EAST ACROSS THE AREA...AS EVIDENCED BY EARLY AFTERNOON RADAR LOOPS SHOWING A GOOD DEAL OF 25-35DBZ ECHO. SEE A BETTER PUSH OF INSTABILITY /ELEVATED/ AND MOISTURE LATER ON TONIGHT INTO WED MORNING SO REINTRODUCED VCTS TO ACCOUNT FOR THIS POTENTIAL. OUTLOOK...THUNDERSTORMS POSSIBLE WEDNESDAY INTO FRIDAY. MVFR CIGS POSSIBLE WED NIGHT AND THU NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...CONIGLIO NEAR TERM...CONIGLIO SHORT TERM...CONIGLIO LONG TERM...JGL AVIATION...BINAU
Hazardous weather outlook, Apr 7, 5:16 AM EDT, 12 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 516 AM EDT TUE APR 7 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-080930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 516 AM EDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED THROUGH FRIDAY MORNING THERE IS THE POTENTIAL FOR SOME LOCALIZED FLOODING ISSUES. IN ADDITION...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE AT TIMES THROUGH FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 5:33 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.